i never liked taking my meds so i stopped last year and a year later i started taking them again, since then ive been depressed, mood swings and i get random twitches here and there? does this indicate my mcg is too high? this medication makes me feel horrible. please any advice will work.
I understand that you don't like taking pills. But you can really mess up your body if you're not careful. Here's how you can experiment to find out whether you can go off the medication. If you can find a doctor who will take your self-observations seriously and work with you, so much the better.
First of all, set a pattern to how you take the medication. For example, you can always take it on an empty stomach when you wake up in the morning. Or, you can always take it with breakfast. Etc.
Now, pick a starting dose, say 150 mcg. Try that for two weeks, and keep a self-observation log. After the two weeks, look over your notes, along with the list of symptoms and side effects. (For example, severe lack of energy often indicates your dose is too low; repeated insomnia often indicates your dose is too high.)
If you think you can lower your dose, please do it gradually, not cold turkey. You could lower it by 25%, by cutting the tablets into four pieces with utility scissors, and taking three per day. But stick to the pattern you chose (upon waking, for example -- see above). And wait two weeks before you make any more changes to your dose.
In this fashion you may find, after several months, that your body is okay with going completely off the medication. Or you will find the right dose for you (at this stage of your life).
I think you got your doses mixed up mg... miligrams and mcg... micrograms are different. Please tell me how many mg you are taking so I can find out how many mcgs you are taking. I am on synthroid(levoxyl)too for the rest of my life. But I'm taking 50mcg... 05 mg a low dose. If your on 150mcgs I say that is way high. Have they took your blood and got your TSH level too see if its too high? My xfriend was taking .75mcg which I thought was high but not too high ,he stopped his meds too and has mood swings, I had to let him go. The indications that your saying in your post may be from the med you need to call the doctors, are your tremors the same as twiching... it is an allergic reaction. You actual get mood swings when your not on that med. But it can cause a side effect of irratibility and nervousness too while on the med. Call the oncall doctor now and explain your symptoms, he'll probably want to check your blood ASAP. and reduce it. I am bipolar too.
And suffer from the depressive part of it.
I also need to know if your on Lithium, it causes bad tremors. And caused my thyroid to be abnormal to begin with.
i have a very strong feeling that the depression, mood swings, and twitches are actually from the year being off the levoxyl, and not from being on it again - those are hypothyroid symptoms that you're having.
yes, your dose could be too high or too low right now, but you need a doctor to figure out the amount you should be taking. also, just plopping yourself on a high dose of 150 out of the blue (usually thyroid med is started slower than this) could also goof you up. you may end up later on taking 150 or more or less, but starting at such a high dose might not be a good idea. many people who are hypothyroid end up taking much more than you're on, but that's after smart periodic adjustments by their doctors, with lab results and symptoms guiding their adjustments.
if you've been on levoxyl since the 4th grade, there's a huge chance that you need to take this for the rest of your life, just as a diabetic needs to take insulin. i think that the symptoms you're having now are showing you that you need to be on the levoxyl.
i found out this winter that i'm hypothyroid, and started taking levoxyl. i call it my miracle cure. after years and years of suffering (my hair fell out, i would just fall to the ground without any warning, i got horrible facial zits that wouldn't go away, i was depressed, i was so tired and weak that i could do nothing at all, and yes, i had the twitches, too, and more), i'm so happy that all i have to do to feel good is take a little pill every morning. is it really a bad thing to take one pill each morning that will keep your entire body working well - your skin, your heart, your hair, your weight, etc? it will keep you healthy and alive, so that you can enjoy the future, instead of being too sick to do anything - work, play, see friends, enjoy a night out, go to school, have children, whatever.
please talk to your doctor about whether or not you should be on such a high dose right away, work with her to adjust your dose along the way, get a tsh lab test done every 2 months til you're stable, and you'll find the above-noted symptoms slowly but surely going away. it's a small trade-off for being able to do the things that you want to do. good luck to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Aug 2009 • 1 answer
Posted 7 Sep 2009 • 1 answer
Posted 19 Apr 2012 • 1 answer
Posted 24 Jan 2013 • 1 answer
Posted 17 Jun 2013 • 2 answers